MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the mildly tortuous and non-calcified left anterior descending artery.A 3.0mm x 8mm quantum maverick balloon catheter was advanced for dilatation.However, when the device was advanced halfway in the guiding catheter, the shaft broke in two pieces at 55cm from the hub.The fractured part was completely retrieved through the guiding catheter.The procedure was completed with another of same device.There were no patient complications reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.The hypotube of the device has numerous kinks.There was a separation 49.5cm from the strain relief.There was blood in the guidewire lumen.The tightly folded balloon had contrast and blood present in the folds.There was tip damage to the device.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported break as there was separation to the device.The device also had numerous kinks to the device.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11607492
Report Number2134265-2021-03470
Device Sequence Number3291981
Product Code LOX
UDI-Device Identifier08714729392569
UDI-Public08714729392569
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0024285748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1